Oh dear me, count me in on this also. I too had downy hair on my face pre-tamoxifen but since i've been taking tamoxifen my facial hair is a lot thicker and I have now thick black hairs growing from the top of my cheek bones as well as my jaw line. I asked my oncologist about this 2 weeks ago and he told me it was the tamoxifen and that it would not settle down and the hairs would continue to grow at the same rate. He said if I found it a problem I could go back to him and he would "kill off" my ovaries, via radiotherapy and he would give me another tablet instead of tamoxifen. Oh the joys!!
It's good to know it's not just me getting fluffy then. When I had chemo all my body hair went which was great, no shaving, but now it seems to be growing back thicker and in places I didn't have it before 😞 Oh the joys of hormones hey.
I've had a big problem with a hairy face on Arimidex (and seriously thinning hair on my head, ironically, just to give me even more confidence!)My oncologist's registrar said it was God's joke, which was very helpful - not. My BCN was more constructive fotunately. If this problem persists you can ask your doctor to prescribe Vaniqa cream. It takes a while to work and you have to apply it twice a day religiously, but it's improved my problem by about 70%. You have to remove the hair by the root in the meantime by tweezing, waxing etc. You can put make up on as usual - just wait 5 mins. It's expensive to prescribe but you don't need much and a medium-sized tube lasts me ages, nearly 3 months.
Haven't solved the thinning hair though - I must have kept Boots in business with everything I've tried! Two more years to go on Arimidex, by which time I suspect 'll need a wig.
I had chin bristles before chemo, but they all dropped out during poisons.
Guess which hairs grew back first? Yup, the beard! Haven't had an increase in downy stuff, thankfully, though some people do.
Hi ladies I'm not on Tam and still got hairy face! Mine started to appear as soon as hair started to grow back. I think it was the chemo with me did some weird things to my body. Hoping that it will disappear as quickly as it appeared. Adi x
Hiya Alto & Emma,
I had a month on Letrazole then got transferred to Tamoxifen and I've noticed the down on the sides of my face is coming back quite a bit more. I'm hoping, like you, that it's a temporary se and will gradually go.
So, if necessary, I'll be able to be the 3rd bearded lady with you!
Hi Emma, I think there have been threads on this before and the general agreement seemed to be that it is caused by the Tam. I started on Tam at the end of May and I've noticed I seem to have more fine downy hairs on my face than I did before. They're not long but defintely thicker than they were.
I'm sure I remember reading that it goes away eventually, so here's hoping or we'll have to set up a sideshow as the two bearded ladies!
I started taking tamoxifen a month ago now and have noticed recently that I have started growing hairs on my chin. I've had to pluck them they got so long, I hate it. I was wondering if this could be a side effect of the tamoxifen and if anyone else has this problem??